Events

Affiliates Meeting

Tuesday, April 26, 2011

Program of the 51st Annual Meeting of the Affiliates of Stanford University in Aeronautics and Astronautics

W. F. Durand Building, Hoff Conference Room (Durand 450)

8:30

Welcome
Prof. Juan Alonso, Director, Affiliates Program

8:35

Presentation to the Department
Brian Rosenberger

8:40

"Think Outside the Box" for More Competitive and Durable Structural Composites
Prof. Melih Papila, Sabanci Universitesi, Istanbul

Visiting Prof. with Prof. Steve Tsai

8:55

Questions and Answers

9:05

Electrical Effects of Meteoroid and Debris Impact on Spacecraft
Nicolas Lee

Advisor: Prof. Sigrid Close

9:15

Estimating Properties of the Sporadic Meteoroid Population from Ground-Based Radar Observations
Steven Pifko

Advisor: Prof. Sigrid Close

9:25

Questions and Answers

9:35

Online CFD-Based Aeroelastic Predictions on Mobile Devices
David Amsallem

Advisor: Prof. Charbel Farhat

9:45

Nonlinear Model Reduction and Applications in Aerodynamics
Kevin Carlberg

Advisor: Prof. Charbel Farhat

9:55

Questions and Answers

10:05

Break (10 minutes)

10:15

Real-Time Structural Health Monitoring for Aerospace Structures
Surjit Roy

Advisor: Prof. Fu-Kuo Chang

10:25

Design of High-Temperature Intelligent Composites
Yu-Hung Li

Advisor: Prof. Fu-Kuo Chang

10:35

Questions and Answers

10:45

Hyper-Dual Numbers: A New Method for Calculating Derivatives
Jeffrey Fike

Advisor: Prof. Juan Alonso

10:55

Design and Optimization of Future Aircraft for Assessing the Fuel Burn Trends of Commercial Aviation
Thomas Economon

Advisor: Prof. Juan Alonso

11:05

Questions and Answers

11:15

Designing Platforms for Airborne Wind Energy
Sara Smoot

Advisor: Prof. Ilan Kroo

11:25

Design and Control of a Dynamic Soaring UAV
Tristan Flanzer

Advisor: Prof. Ilan Kroo

11:35

Questions and Answers

11:45

LIGO Seismic Isolation
Daniel Clark

Advisor: Prof. Dan DeBra

11:55

Questions and Answers

12:05

Lunch (Mitchell Earth Sciences Building Patio)

1:00

Poster Session (Hartley Conference Center)

2:00

Simulation of Persistent Contrails for Climate Impact
Alexander Naiman

Advisor: Prof. Sanjiva Lele

2:10

LES/RANS of Shock-Induced Separated Flows
Brandon Morgan

Advisor: Prof. Sanjiva Lele

2:20

Airfoil Self-Noise
William Wolf

Advisor: Prof. Sanjiva Lele

2:30

Questions and Answers

2:40

High-Order Simulations of Unsteady Vortex Dominated Flows
Kui Ou

Advisor: Prof. Antony Jameson

2:50

High-Order Unstructured Solver for Compressible Navier-Stokes Equations on the GPU
David Williams

Advisor: Prof. Antony Jameson

3:00

Questions and Answers

3:10

Break (10 minutes)

3:20

Optimal Cooperative Control and Salvo Guidance Application
Jong-Han Kim

Advisor: Prof. Sanjay Lall

3:30

Questions and Answers

3:40

Aircraft-Based GPS Fault Detection and Error Bounding
Myungjun Choi

Advisor: Prof. Per Enge

3:50 Questions and Answers
4:00

Cable Angle Feedback Control Systems for Improving Handling Qualities of Helicopters with Slung Loads
Christina Ivler

Advisor: Prof. David Powell

4:10

Questions and Answers

4:20

Terrain-Relative Navigation for Robotic Exploration of Remote Environments
Debbie Meduna

Advisor: Prof. Steve Rock

4:30

Pose Estimation for Autonomous Rendezvous with a Tumbling Target
Stephen Russel

Advisor: Prof. Steve Rock

4:40

Questions and Answers

4:50 Feedback Session with Faculty
ADJOURN  
6:00

Cocktails and Dinner at the Stanford Faculty Club

Additional information for affiliates members

Helpful websites for visiting the Stanford Campus:

Local Transportation

(airport shuttles,
driving to campus)

Hotels and Motels

close to Stanford
 

Visitor Information

The Stanford Area
 
aa-webmaster * [* add @stanford.edu], Feb., 2012

Programs of Recent Affiliates Meetings